Alert archive / Missouri / Frost Advisories in 2006

Frost Advisory 2, NWS Springfield, MO

April 7, 200634 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Apr 7, 2006, 4:01 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 9, 2006, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 4:01 PM CDT (21:01 UTC)
In effect from
Apr 9, 2006, 1:00 AM CDT
Expired
Apr 9, 2006, 7:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 072101
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT FRI APR 7 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080915-
/O.NEW.KSGF.FR.Y.0002.060409T0600Z-060409T1200Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
401 PM CDT FRI APR 7 2006

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

A CANADIAN HIGH PRESSURE CENTER WILL USHER A COOLER...DRIER
AIRMASS INTO THE REGION LATE TONIGHT AND SATURDAY. AFTER HIGH
TEMPERATURES IN THE MIDDLE 50S SATURDAY AFTERNOON...READINGS WILL
QUICKLY FALL INTO THE 30S BY EARLY MORNING SUNDAY WITH LOW
TEMPERATURES IN THE LOWER 30S BY SUNRISE SUNDAY. WITH CLEAR SKIES
AND LIGHT WINDS EXPECTED...THE STAGE WILL BE SET FOR WIDESPREAD FROST
ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

THERE IS A POTENTIAL FOR PORTIONS OF THE ADVISORY AREA TO BE UPGRADED
TO A FREEZE WARNING.

$$

GAGAN
3 follow-up statements
000 
WWUS73 KSGF 080835
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 AM CDT SAT APR 8 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082045-
/O.CON.KSGF.FR.Y.0002.060409T0600Z-060409T1200Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
335 AM CDT SAT APR 8 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

A CANADIAN HIGH PRESSURE CENTER WILL USHER A COOLER...DRIER
AIRMASS INTO THE REGION TODAY AND TONIGHT. AFTER HIGH
TEMPERATURES IN THE MIDDLE 50S THIS AFTERNOON...READINGS WILL
QUICKLY FALL INTO THE 30S BY EARLY MORNING SUNDAY...WITH LOW
TEMPERATURES IN THE LOWER 30S BY SUNRISE SUNDAY. WITH CLEAR SKIES
AND LIGHT WINDS EXPECTED...THE STAGE WILL BE SET FOR WIDESPREAD
FROST ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

THERE IS A POTENTIAL FOR PORTIONS OF THE ADVISORY AREA TO BE
UPGRADED TO A FREEZE WARNING.

$$

CRAMER
000 
WWUS73 KSGF 082015
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT SAT APR 8 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090815-
/O.CON.KSGF.FR.Y.0002.060409T0600Z-060409T1200Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
315 PM CDT SAT APR 8 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

A CANADIAN HIGH PRESSURE CENTER HAS USHERED A COOL...DRY AIRMASS
INTO THE REGION. AS NORTHERLY WINDS SUBSIDE THIS EVENING TEMPERATURES
WILL QUICKLY FALL INTO THE 30S BY LATE EVENING...WITH LOW
TEMPERATURES IN THE LOWER 30S SUNDAY MORNING. WITH CLEAR SKIES AND
LIGHT WINDS EXPECTED...THE STAGE WILL BE SET FOR WIDESPREAD FROST
ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

TEMPERATURES ACROSS EASTERN PORTIONS OF THE MISSOURI OZARKS MAY DIP
INTO THE UPPER 20S TOWARD SUNRISE SUNDAY. IF THIS DOES OCCUR IT
WILL ONLY BE FOR AN HOUR OR TWO TOWARD SUNRISE AS TEMPERATURES WILL
RAPIDLY WARM INTO THE 40S BY 9 AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GAGAN
000 
WWUS73 KSGF 091153
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 AM CDT SUN APR 9 2006


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091300-
/O.EXP.KSGF.FR.Y.0002.000000T0000Z-060409T1200Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
653 AM CDT SUN APR 9 2006

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 7, 2:56 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 7, 2:56 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT FRI APR 7 2006

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT):
THREE CONCERNS FOR THE SHORT RANGE: SHRA AND A FEW TSRA WITH THE
COLD CORE MOVING OVER THE AREA TONIGHT...BREEZY/DRY CONDITIONS ON
SATURDAY AND FROST/FREEZE POTENTIAL SAT NIGHT.

CENTER OF UPPER LOW JUST EAST WICHITA ATTM...CONTINUING TO OOZE ESE
INTO SW MO. CLOUDS HAVE BEEN ON THE INCREASE FROM WEST TO EAST THIS
AFTERNOON WITH ISO SHRA OVER SE KS. SCT SHRA AND ISO TSRA WILL
SPREAD OVER THE REGION THIS EVENING BEFORE DISSIPATING/EXITING TO
THE SOUTH AND EAST AFTER MIDNIGHT. WINDS WILL GRADUALLY SHIFT AS THE
UPPER LOW PASSES THROUGH THE AREA. NORTHERLY FLOW WILL MANIFEST
ITSELF OVER THE AREA AFTER MIDNIGHT AND USHER IN COOLER/DRIER
AIRMASS. LOWS TONIGHT WILL RANGE FROM THE MIDDLE 30S NORTH TO THE
LOWER 40S SOUTH. WINDS LOOK TO REMAIN HIGH ENOUGH TO PREVENT FROST
TONIGHT.

FOR SATURDAY...MODEL DEPICTION OF SFC DEWPOINTS A LITTLE OFF TODAY.
CURRENT MAV GUIDANCE SUPPORTS NAM/GFS MODEL SOUNDINGS IN MIXING OUT
VALUES INTO THE MIDDLE/UPPER 20S AREA WIDE. TEMPS WILL HOLD IN THE
MIDDLE 50S FOR HIGH AND KEEP RH VALUES IN THE UPPER 20S TO LOWER
30S. NORTHERLY WINDS IN THE 15-20 MPH COUPLED WITH THESE RH VALUES
ARE BORDERLINE FOR FIRE WX CONCERNS. SUBSEQUENT SHIFTS WILL NEED TO
MONITOR TRENDS FOR RH GUIDANCE ARE LOWER.

SATURDAY NIGHT...SFC RIDGE AXIS WILL DOMINATE THE REGION. WINDS WILL
BECOME LIGHT AND SKIES WILL BE CLEAR SETTING UP IDEAL RADIATIONAL
COOLING CONDITIONS. DEWPOINTS ARE EXPECTED TO REMAIN IN THE UPPER
20S AND SET UP A GOOD FROST AND A POTENTIAL FREEZE ACROSS THE AREA.
WILL GO AHEAD AND ISSUE A FROST ADVISORY AND MONITOR THE NEED TO
UPDATE TO A FREEZE WARNING FOR PORTIONS OF THE OZARKS IN SUBSEQUENT
SHIFTS.

SUNDAY AND SUNDAY NIGHT...SFC RIDGE WILL BEGIN TO SHIFT EAST OF THE
AREA. PLEASANT CONDITIONS WILL CONTINUE AND A GRADUAL WARMING TREND
WILL BEGIN. UNDER MOSTLY CLEAR SKIES...HIGHS WILL GET BACK INTO THE
60S SUNDAY AFTERNOON WITH LOWS RANGING FROM THE UPPER 30S IN THE
OZARKS TO LOWER 40S OVER SE KS SUNDAY NIGHT.

LONG TERM (MONDAY THROUGH FRIDAY): GOOD AGREEMENT AMONGST MED RANGE
GUIDANCE AND ENSEMBLES FOR THIS PACKAGE. UPPER RIDGING WILL BE
FEATURED AT THE BEGINNING OF THE PERIOD. SOUTHERLY FLOW AT THE SFC
AND WARM 850C TEMPS CORRELATE TO HIGHS IN THE MIDDLE 70S AND HAVE
INCREASED HIGHS ON MONDAY ACCORDINGLY. LONG WAVE TROUGH JUST OFF THE
WEST COAST WILL SEND A DISTURBANCE OUR WAY FOR TUE INTO TUE NIGHT.
HAVE MAINTAINED LOW END CHC POPS FOR A FEW SHRA/TSRA WITH THE
PASSAGE OF THIS FEATURE. UPPER RIDGING REGAINS CONTROL OF OUR WX
REGIME FOR THE REMAINDER OF THE PERIOD. SFC HIGH PRESSURE ANCHORED
OVER THE EASTERN CONUS WILL KEEP THE REGION IN SOUTHERLY FLOW AND
TEMPS WILL RISE 7F TO 10F ABOVE AVERAGE.

GAGAN

&&

.FIRE WEATHER...

THE DRY SLOT HAS WORKED ITS WAY INTO FAR SOUTHWEST MISSOURI EARLY
THIS AFTERNOON WITH SURFACE RH FIELDS BETWEEN 20 AND 25%.
HOWEVER...THE SURFACE MOISTURE WILL BEGIN TO INCREASE BY MID/LATE
AFTERNOON AS A STRONG STORM SYSTEM MOVES ACROSS EASTERN KANSAS...AND
INTO SOUTHERN MISSOURI OVERNIGHT. BELIEVE THE WORSE FIRE WEATHER
CONDITIONS (20-25% RH AND SURFACE WINDS OF 15 TO 20 MPH SUSTAINED)
WILL OCCUR BETWEEN 18-21Z. ONE HOUR FUELS (UNCOMPACT LIGHT
FUELS...GRASSES) SHOULD HAVE NO TROUBLE DRYING OUT THIS
AFTERNOON...DESPITE THE RECENT RAIN. A HIGHLIGHTED AREA OF ELEVATED
GRASSFIRE DANGER OVER THE WESTERN CWA WILL CONTINUE THIS AFTERNOON
IN THE FIRE ZONES. DSA/JLT

&&

.AVIATION...

FOR 18Z TAFS...VERY STRONG AREA OF LOW PRESSURE ACROSS EAST CENTRAL
KANSAS WILL BE THE MAIN PLAYER IN THE AVIATION COMMUNITY DURING THE
NEXT 24 HOURS. THIS LOW PRESSURE SYSTEM WILL MOVE SLOWLY
SOUTHEASTWARD TOWARD SOUTHERN MISSOURI OVERNIGHT. EARLY VFR
CONDITIONS WILL BECOME MVFR WITH SCATTERED SHOWERS ACROSS BOTH
TERMINAL AREAS BY LATE THIS AFTERNOON AND EARLY EVENING. BELIEVE THE
BULK OF THE LOWER CEILINGS WILL OCCUR AFTER 3Z...WITH A CONTINUATION
THROUGH THE 18Z TIME PERIOD. NORTHEAST FLOW NEAR THE SURFACE AND
ENOUGH LOW LEVEL MOISTURE COULD CAUSE IFR OR LIFR CEILINGS AROUND
THE KSGF DURING THE MORNING HOURS...ESPECIALLY IF AN INVERSION
DEVELOPS UNDER THE DEEP CYCLONIC SYSTEM OVERNIGHT. ONCE NORTHEAST
WINDS DEVELOP...EXPECT STRONG WIND GUSTS OF 25 TO 30 KTS BETWEEN 9
AND 18Z. JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FROST ADVISORY ALL ZONES 1 AM TO 7 AM SUNDAY.
KS...FROST ADVISORY ALL ZONES 1 AM TO 7 AM SUNDAY.

WFO SGF
Hazardous weather outlook, Apr 7, 12:38 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT FRI APR 7 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1238 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
  OUTLOOK AREA THIS AFTERNOON AND THIS EVENING. THIS ACTIVITY WILL
  AFFECT EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI FROM EARLY
  AFTERNOON THROUGH 900 PM. THIS ACTIVITY WILL AFFECT THE EASTERN
  OZARKS LATE THIS AFTERNOON THROUGH MIDNIGHT.

  DISCUSSION:

  A LARGE UPPER LEVEL CYCLONE WILL GRADUALLY TRACK OVER THE
  EASTERN PLAINS AND MISSOURI OZARKS REGION THIS AFTERNOON AND
  TONIGHT. AN UNUSUALLY COLD POCKET OF AIR IN THE UPPER LEVELS OF
  THE ATMOSPHERE THAT IS ASSOCIATED WITH THIS CYCLONE WILL CREATE
  A SLIGHTLY UNSTABLE AIRMASS THIS AFTERNOON. IN RESPONSE...
  SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
  OUTLOOK AREA. DUE TO DRIER AIR SPREADING INTO THE LOWER
  ATMOSPHERE...THIS INSTABILITY WILL BE VERY LIMITED...AND SEVERE
  THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A COOLER AND DRIER AIRMASS WILL SPREAD ACROSS THE REGION
  TONIGHT AND SATURDAY. OVERNIGHT LOWS WILL FALL INTO THE LOWER
  30S IN MANY LOCATIONS SUNDAY MORNING AND FROST WILL BE POSSIBLE.
  ANYONE WITH SENSITIVE OUTDOOR VEGETATION SHOULD TAKE APPROPRIATE
  ACTIONS TO PROTECT PLANTS FROM BEING IMPACTED BY FROST.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Apr 7, 12:22 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          2 SE ASBURY             37.25N 94.58W
04/06/2006  F1               JASPER             MO   NWS STORM SURVEY

            NATIONAL WEATHER SERVICE STORM SURVEY CONCLUDED THAT A F1
            TORNADO TOUCHED DOWN 2 MILES SOUTH/SOUTHEAST OF ASBURY ON
            HIGHWAY 171. THE TORNADO THEN TRACKED TO 3 MILES EAST
            NORTHEAST OF ASBURY. THE TORNADO WAS APPROXIMATELY 250
            YARDS WIDE AND DAMAGE WAS MAINLY TO OUTBUILDINGS.

&&

JGAGAN
Local storm report, Apr 7, 3:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          2 SE ASBURY             37.25N 94.58W
04/06/2006  F1               JASPER             MO   NWS STORM SURVEY

            NATIONAL WEATHER SERVICE STORM SURVEY CONCLUDED THAT A F1
            TORNADO PATH CONTINUED FROM EAST CENTRAL CHEROKEE COUNTY
            INTO JAPSER COUNTY PASSING 2 MILES SOUTH/SOUTHEAST OF
            ASBURY ON HIGHWAY 171. THE TORNADO THEN TRACKED TO 3
            MILES EAST NORTHEAST OF ASBURY. THE TORNADO WAS
            APPROXIMATELY 250 YARDS WIDE AND DAMAGE WAS MAINLY TO
            OUTBUILDINGS.

&&

JGAGAN
Local storm report, Apr 7, 3:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TORNADO          1 W WACO                37.25N 94.62W
04/06/2006  F1               CHEROKEE           KS   NWS STORM SURVEY

            NATIONAL WEATHER SERVICE STORM SURVEY DISCOVERED THE
            BEGINNING OF A F1 TORNADO TRACK 1 MILE WEST OF WACO
            MISSOURI IN EXTREME EAST CENTRAL CHEROKEE COUNTY KANSAS.
            THIS TRACK MOVED TO THE NORTHEAST INTO JASPER COUNTY
            MISSOURI.

&&

JGAGAN
Local storm report, Apr 7, 3:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TORNADO          4 S FAULKNER            37.04N 95.01W
04/06/2006  F0               CHEROKEE           KS   NWS STORM SURVEY

            NATIONAL WEATHER SERVICE STORM SURVEY INDICATED THAT A F0
            TORNADO TRACK WAS FOUND IN SOUTHWEST CHEROKEE COUNTY WITH
            DAMAGE TO SEVERAL TREES. THIS PATH IS A CONTINUATION OF A
            TORNADO TRACK OUT OF LABETTE COUNTY...WHICH PASSED 1 MILE
            SOUTHEAST OF THE TOWN OF CHETOPA AND MOVED NORTHEAST 3
            MILES INTO SOUTHWEST CHEROKEE COUNTY.

&&

JGAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:02 PM CDTSevere Thunderstorm WarningSGFLaclede28 min
Apr 6, 7:38 PM CDTTornado WarningSGFBarton, Jasper52 min
Apr 6, 8:09 PM CDTTornado WarningSGFCedar, Dade45 min
Apr 6, 11:04 PM CDTSevere Thunderstorm WarningSGFHowell41 min
Apr 6, 7:14 PM CDTTornado WarningSGFCherokee44 min
Apr 6, 7:32 PM CDTSevere Thunderstorm WarningSGFBourbon28 min

Nearby

Frost Advisories in Missouri, 2006Frost Advisories in Kansas, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.